Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

Shaking Hands Can be a Sign of Thyroid Disease

Written and reviewed by
DM - Neurology
Neurologist, Dubai  •  23years experience
Shaking Hands Can be a Sign of Thyroid Disease

Are you aware that shaking hands can be an early sign of thyroid disease?

Yes, that's right! Even in patients who have a low thyroid function, shaking of hands can appear when the dose of thyroxine becomes too high - and it can be a reliable indicator to titrate the dose (which means, if an increase in dose of thyroxine makes the hands start shaking, then the dose should be reduced). In hyperthyroidism (or excessive thryoxine hormone synthesis states in the body), one of the cardinal symptoms is shaking of the hands.

So how do you know for sure it is due to thyroid hormone excess? And how do you differentiate this from other kinds of tremor?

7 people found this helpful